Alert archive / South Carolina / Lake Wind Advisories in 2021
Lake Wind Advisory 1, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at Jan 15, 2021, 3:17 PM EST for Berkeley County, South Carolina. It took effect at Jan 16, 2021, 10:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2021, 3:17 PM EST (20:17 UTC)
- In effect from
- Jan 16, 2021, 10:00 AM EST
- Expired
- Jan 16, 2021, 8:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855 WWUS72 KCHS 152017 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 317 PM EST Fri Jan 15 2021 SCZ045-160430- /O.NEW.KCHS.LW.Y.0001.210116T1600Z-210116T2300Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 317 PM EST Fri Jan 15 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY FOR LAKE MOULTRIE... * WHAT...West winds 10 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...From 11 AM to 6 PM EST Saturday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
10 follow-up statements
916 WWUS72 KCHS 152312 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 612 PM EST Fri Jan 15 2021 SCZ045-160715- /O.CON.KCHS.LW.Y.0001.210116T1600Z-210116T2300Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 612 PM EST Fri Jan 15 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY FOR LAKE MOULTRIE... * WHAT...West winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...From 11 AM to 6 PM EST Saturday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
799 WWUS72 KCHS 160135 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 835 PM EST Fri Jan 15 2021 GAZ088-100-101-SCZ040-042-043-047-160500- /O.NEW.KCHS.FG.Y.0002.210116T0135Z-210116T0500Z/ Screven-Bulloch-Effingham-Allendale-Hampton-Inland Colleton- Inland Jasper- Including the cities of Sylvania, Statesboro, Rincon, Springfield, Allendale, Hampton, Yemassee, Walterboro, and Ridgeland 835 PM EST Fri Jan 15 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...In South Carolina, Allendale, Hampton, Inland Colleton and Inland Jasper Counties. In Georgia, Screven, Bulloch and Effingham Counties. * WHEN...Until midnight EST tonight. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...The fog will gradually lift this evening as drier air moves into the region behind a cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ SCZ045-160945- /O.CON.KCHS.LW.Y.0001.210116T1600Z-210116T2300Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 835 PM EST Fri Jan 15 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY FOR LAKE MOULTRIE... * WHAT...West winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...From 11 AM to 6 PM EST Saturday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
600 WWUS72 KCHS 160416 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1116 PM EST Fri Jan 15 2021 GAZ088-100-101-SCZ040-042-043-047-160530- /O.CAN.KCHS.FG.Y.0002.000000T0000Z-210116T0500Z/ Screven-Bulloch-Effingham-Allendale-Hampton-Inland Colleton- Inland Jasper- Including the cities of Sylvania, Statesboro, Rincon, Springfield, Allendale, Hampton, Yemassee, Walterboro, and Ridgeland 1116 PM EST Fri Jan 15 2021 ...DENSE FOG ADVISORY IS CANCELLED... Visibilities will continue to improve as drier air moves into the region. $$ SCZ045-161230- /O.CON.KCHS.LW.Y.0001.210116T1600Z-210116T2300Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 1116 PM EST Fri Jan 15 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY FOR LAKE MOULTRIE... * WHAT...West winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...From 11 AM to 6 PM EST Saturday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
931 WWUS72 KCHS 160840 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 340 AM EST Sat Jan 16 2021 SCZ045-161645- /O.EXT.KCHS.LW.Y.0001.210116T1500Z-210116T2300Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 340 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING FOR LAKE MOULTRIE... * WHAT...West winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...From 10 AM this morning to 6 PM EST this evening. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
440 WWUS72 KCHS 161147 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 647 AM EST Sat Jan 16 2021 SCZ045-162000- /O.CON.KCHS.LW.Y.0001.210116T1500Z-210116T2300Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 647 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST THIS EVENING FOR LAKE MOULTRIE... * WHAT...West winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...From 10 AM this morning to 6 PM EST this evening. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
960 WWUS72 KCHS 161444 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 944 AM EST Sat Jan 16 2021 SCZ045-162245- /O.CON.KCHS.LW.Y.0001.210116T1500Z-210116T2300Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 944 AM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR LAKE MOULTRIE... * WHAT...West winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
517 WWUS72 KCHS 161710 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1210 PM EST Sat Jan 16 2021 SCZ045-162300- /O.CON.KCHS.LW.Y.0001.000000T0000Z-210116T2300Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 1210 PM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR LAKE MOULTRIE... * WHAT...West winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet. * WHERE...Lake Moultrie. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
503 WWUS72 KCHS 162013 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 313 PM EST Sat Jan 16 2021 SCZ045-162300- /O.CON.KCHS.LW.Y.0001.000000T0000Z-210116T2300Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 313 PM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR LAKE MOULTRIE... * WHAT...West winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet. * WHERE...Lake Moultrie. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
849 WWUS72 KCHS 162238 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 538 PM EST Sat Jan 16 2021 SCZ045-170100- /O.EXT.KCHS.LW.Y.0001.000000T0000Z-210117T0100Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 538 PM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING FOR LAKE MOULTRIE... * WHAT...West winds 15 to 20 knots with gusts to 25 knots and waves 1 to 2 ft expected. * WHERE...Lake Moultrie. * WHEN...Until 8 PM EST this evening. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
087 WWUS72 KCHS 170031 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 731 PM EST Sat Jan 16 2021 SCZ045-170145- /O.EXP.KCHS.LW.Y.0001.000000T0000Z-210117T0100Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 731 PM EST Sat Jan 16 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM EST THIS EVENING FOR LAKE MOULTRIE... Winds on Lake Moultrie will continue to diminish through the night. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 15, 1:18 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Jan 15, 1:18 PM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
118 PM EST Fri Jan 15 2021
.SYNOPSIS...
A strong cold front will move across the area this evening,
followed by cool high pressure through the weekend. A low
pressure system could affect the region late next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
This Afternoon: A strong cold front will push through the area this
afternoon as a deep/large mid-upper lvl low shifts across the Great
Lakes region. A band of showers/rain associated with the front are
currently ongoing across the local area and will likely reach
the coast within the next 30 minutes as the cold front advances
quickly toward the Atlantic. Although PWATs approach 1.0 inch
across the area, the speed of the front will limit overall precip
accumulation to around 0.25 inch or less. However, strong low-
lvl wind fields (40-50 kt) suggest the potential for some gusty
showers until the front shifts offshore early evening. Outside
of showers, winds should also be breezy, peaking between 20-25 mph
for some locations during the next couple hours. Sfc temps have
likely peaked for the day with the onset of precip and will
quickly cool off this evening.
Tonight: The front is progged to move offshore this evening with
any precipitation over land areas ending quickly. Skies will
steadily clear out through the night and we should be mostly
clear by sunrise Saturday. Forecast lows are expected to fall
into the low 30s inland to the low 40s at the beaches.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
Saturday through Monday: Dry and cooler conditions are expected
as sfc ridging increases from the west while a large upper
level low pivots across the Mid-Atlantic and Northeast States
late weekend into early next week. Cold air advection will
result in abundant low- level mixing and the likelihood of some
rather gusty winds across the area late Saturday morning into
early Saturday evening (up to 25- 30 mph) across the forecast
area. High temps should peak in the upper lower 50s during the
afternoon and will begin to drop before sunset as the strongest
CAA pushes through. With mostly clear skies, min temps Saturday
night are expected to drop below the freezing mark for most of
the region, minus the coastal areas which will remain in the mid
30s.
Slightly warmer conditions are anticipated on Sunday and Monday
as the mid-upper level low shifts further north and eventually
off the Northeast Coast. A deep upper level trough will move
through the area Sunday night into Monday; however, with little
moisture accompanying the system the forecast should remain
virtually rain-free. Max temps Sunday and Monday will increase
by a degree or two each day. With the increased cloud coverage
Sunday night, min temps should remain just above freezing,
nearing 40F along the beaches.
Lake Winds: Strong low-level winds along with cold air
advection in wake of a cold front will help set up gusty west
winds (around 25 kt) across Lake Moultrie late Saturday morning
into early Saturday evening. A Lake Wind Advisory could be
needed.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Surface high pressure will continue building into the region
with the center generally focused in the Southeast. A dry/rain-
free forecast is in place through Thursday. By Friday, weak low
pressure crossing the Appalachians along with upper-level
shortwave activity focused mainly in the Northeast will
propagate over the region, possibly bringing light scattered
showers Friday afternoon into early Saturday. A tight moisture
gradient will accompany this disturbance; therefore, showers
will likely fall where the greatest moisture content aligns
itself, which could be limited to just our northern counties
where weak forcing mechanisms are in place. A gradual warming
trend is anticipated through the period with highs in the mid to
upper 50s on Monday climbing well into the 60s late week.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A strong cold front will move through the terminals late afternoon
and evening, pushing a band of showers through the area. MVFR
cigs/vsbys should accompany showers with some producing gusty
winds up to 20-25 kt. Precip will likely end by 22Z at both
terminals with VFR conditions returning tonight and persisting
through 18Z Saturday. However, another round of gusty winds is
expected at both terminals after daybreak Saturday morning into
the afternoon. West winds should gust upwards to 25-30 kt at
both terminals by early Saturday afternoon.
Extended Aviation Outlook: Westerly gusty winds, up to 25-30 kt,
are expected at both terminals into early Saturday evening.
However, VFR conditions will likely prevail late weekend into
early next week as high pressure spreads across the region.
&&
.MARINE...
This Afternoon and Tonight: A strong cold front will approach the
local waters late afternoon, likely passing offshore during the
early overnight period. Ahead of the front, southerly winds
will increase up to 15-20 kt with gusts around 25 kt expected
across offshore Georgia waters and nearshore waters off the
Charleston County coast due to enhanced low-lvl wind fields
within the warm sector expanding across the Atlantic. Seas will
also build throughout the afternoon, reaching 3-4 ft nearshore
and 4-5 ft offshore, then will persist through much of the
night. Given the expected trend, Small Craft Advisories are in
effect for offshore Georgia waters and northern SC waters this
afternoon through tonight. Winds could be marginally supportive
of advisories in remaining marine zones this afternoon and/or
overnight, but should remain just below advisory levels before
increasing around daybreak late.
Saturday through Tuesday: As high pressure continues to build
behind the wake of a cold front, W/SW winds could peak near
25-30 kt Saturday while seas build as high as 2-4 ft across
nearshore waters south of Edisto, 4-6 ft across nearshore waters
off the Charleston County coast, and 5-7 ft in the offshore
Georgia waters. Small Craft Advisories have been issued across
all remaining waters beginning 12Z Sat through at least
Saturday evening. The Charleston Harbor could require a Small
Craft Advisory at some point during this time frame for
occasional gusts up to 25 kt. The pressure gradient will then
begin to slowly relax Saturday night, resulting in winds/seas
falling below Small Craft Advisory criteria. High pressure will
continue to spread into the region from the west with conditions
expected to improve over the waters into early next week.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 7 AM Saturday to 4 AM EST Sunday for
AMZ352.
Small Craft Advisory until 4 AM EST Sunday for AMZ350-374.
Small Craft Advisory from 7 AM to 10 PM EST Saturday for
AMZ354.
&&
NEAR TERM...DPB
SHORT TERM...BRM
LONG TERM...BRM
AVIATION...BRM/DPB
MARINE...BRM/DPBHazardous weather outlook, Jan 15, 3:43 AM EST, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 343 AM EST Fri Jan 15 2021 SCZ045-160845- Inland Berkeley- 343 AM EST Fri Jan 15 2021 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Lake Winds: West winds will increase across Lake Moultrie on Saturday and frequent gusts to 25 knots will be possible. A Lake Wind Advisory could be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-374-160845- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 343 AM EST Fri Jan 15 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gales: West winds will increase across the coastal waters on Saturday, and wind gusts could approach gale force. The areas with the best chance for gales will be the Charleston County waters and the outer Georgia waters. Gale Watches and/or Warnings could be needed. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>044- 047>052-160845- Charleston Harbor- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary-Jenkins-Screven-Candler-Bulloch- Effingham-Tattnall-Evans-Inland Bryan-Coastal Bryan-Inland Chatham- Coastal Chatham-Long-Inland Liberty-Coastal Liberty-Inland McIntosh- Coastal McIntosh-Allendale-Hampton-Inland Colleton-Dorchester- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 343 AM EST Fri Jan 15 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 7:51 PM EST | Small Craft Advisory | CHS | 53 hr |
Nearby
Lake Wind Advisories in South Carolina, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.